MAUDE Adverse Event Report: DEPUY IRELAND EMSYS LNR IMP TIP 40; HIP INSTRUMENT - IMPACTOR

DEPUY IRELAND EMSYS LNR IMP TIP 40; HIP INSTRUMENT - IMPACTOR
Catalog Number 481440050
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed the device (emsys lnr imp tip 40) and emsys lnr imp tip adpt assembled together.However, since functional issues cannot be verified through photo evidence, the reported allegation cannot be confirmed.No additional damage was identified on the evidence provided.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the emsys lnr imp tip 40 would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
Emphasys 40 mm liner impactor tip and emphasys liner impactor tip adaptor are stuck together patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information provided: "emphasys 40 mm liner impactor tip and emphasys liner impactor tip adaptor are stuck together".The product was not returned to depuy synthes, however photos were provided for review.See attachment ((b)(4)).The photo investigation revealed the device (emsys lnr imp tip 40) and emsys lnr imp tip adpt assembled together.However, since functional issues cannot be verified through photo evidence, the reported allegation cannot be confirmed.No additional damage was identified on the evidence provided.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the emsys lnr imp tip 40 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d9, e3.Corrected: e2.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- emphasys 40 mm liner impactor tip and emphasys liner impactor tip adaptor are stuck together.The product was returned to depuy synthes for evaluation.Visual inspection of the emsys lnr imp tip 40 revealed light scratches on its convex area.Device was returned assembled with its mating component (emsys lnr imp tip adpt), where its inner threads were not visible for inspection.No other anomaly was identified on the device surface.Scratches are consistent with other tools and hard edges coming in contact with the device.Functional test revealed the device was unable to be disassembled from its mating component, confirming the reported allegation.Potential cause can be traced to a random component failure that may have been caused by exposure to unintended forces, such as overtightening, assembling the device in a misaligned position or by impacting the device before it was fully threaded/seated.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As per emphasys¿ acetabular solutions surgical technique (103736384 rev h), pages 18, 19 and 28, the following precautions need to be followed while assembling/disassembling the device with its mating component: 1) select liner impactor tip that corresponds to the liner implant id size; 2) thread the liner impactor tip onto the metal adaptor until secure; 3) impact the liner directly into the shell with multiple medium blows; 4) liner impactor tips are only used for liner impaction; and 5) only emphasys specific impactor handles are compatible with liner impactor tips.Please refer to the page 28 of the surgical technique to visualize the recommended liner impactor tip assembly and disassembly instructions.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the emsys lnr imp tip 40 would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
EMSYS LNR IMP TIP 40
Common Device Name
HIP INSTRUMENT - IMPACTOR
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23788661
Report Number1818910-2025-21726
Device Sequence Number21443303
Product Code HWA
UDI-Device Identifier10603295510208
UDI-Public(01)10603295510208(10)AZ641959
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481440050
Device Lot NumberAZ641959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/12/2026
02/19/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/14/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown